Illinois, 2022Tornadoes and Damaging Winds in Illinois, November 5, 2022
November 5, 2022 · NWS LOT · 41 events in 17 counties and zones
A strong cold front moved across northern Illinois during the late morning and early afternoon of November 5th with convective showers which produced thunderstorm wind damage and one tornado. Wind damage from the convection was described as countywide across Ogle, Boone and McHenry Counties.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across northern Illinois during the late morning and early afternoon of November 5th with convective showers which produced thunderstorm wind damage and one tornado. Wind damage from the convection was described as countywide across Ogle, Boone and McHenry Counties. DuPage Airport measured a peak wind gust to 77 mph. A handheld anemometer measured a wind gust to 80 mph near Roselle.
High winds caused tree damage both in the early morning of November 5th and then again in the afternoon of November 5th. A large portion of a roof was blown off an apartment building in Elk Grove Village. Some trees fell onto vehicles in Chicago. Peak wind gusts included 62 mph at DuPage Airport; 61 mph at Aurora Municipal Airport; 59 mph at Chicago Midway and Chicago Executive Airports and 58 mph at Waukegan Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 5, 2:21 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 5, 2:21 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
321 AM CDT Sat Nov 5 2022
.SHORT TERM...
Issued at 250 AM CDT Sat Nov 5 2022
Through Sunday...
...Strong Fall System to Impact our Area Today...
The main forecast points are as follows:
* Strong winds remain on track today. Gusts will increase rapidly
at sunrise and last through sunset.
* Confidence has increased in a period of damaging wind gusts (>60
mph) this morning generally along and east Interstate 55 where a
High Wind Warning is now in effect. Elsewhere, gusts are
expected to remain between 45-55 mph as covered by a Wind
Advisory.
* With strong winds lasting through much of the day, downed tree
limbs and scattered power outages appear likely especially within
and in close proximity to the High Wind Warning.
* Arcs of showers will continue to move through the area with
drying expected by early afternoon. Severe weather currently
appears unlikely (<2%) along the cold front owing to little to
no instability.
* Conditions will improve quickly after sunset with weakening
winds and clearing skies.
Discussion:
Regional satellite imagery, observations, and surface analyses
confirm a surface low pressure system currently in central Missouri
is in the process of rapidly deepening as a sharpening upper-
level trough passes overhead. Recent high resolution model data
suggest the system will drop some 10-12 mb in the next 8 hours
while lifting toward La Crosse, WI. In response to continued
pressure falls in the Great Lakes, a low-level jet is in the
process of rapidly intensifying directly over our heads as
confirmed by recent VWP scans from both KLOT/KILX displaying 50kt+
at 1000-2000 feet and 70-80-kt at 4000-5000 feet. In fact,
surface wind gusts already hit 40 to 45 mph across the Chicago
area before showers began, which is impressive considering the
time of day. Speaking of showers, the intense WAA regime will
continue to support a band of showers across the region through
sunrise. As a testament to the strength of the rapidly deepening
low pressure system, narrow convective elements that originally
developed near the AR/MO border yesterday evening continue to
survive within the messy stratiform regime now entering central
Illinois. A sharp back edge to the showers is present in far
western Illinois, and will progress eastward over the next few
hours.
High resolution model guidance is in agreement that the southerly LLJ
will peak between sunrise and noon with 850mb flow of 70-75kt
(80+mph), right as the showers are pushing east into Michigan.
Accordingly, there now appears to be a window of opportunity to
mix into the base of the intense low-level jet before the cold
front sweeps across the area toward noon. Such a threat appears
highest along and east of Interstate 55, and is highlighted in
recent iterations of both high resolution and global guidance with
nearly ubiquitous depictions of 50-55 kt (60+ mph) wind gusts for
several hours this morning. In addition, the 51-member EPS mean
peak wind gusts range between 55 and 60 mph along and east of
I-55, with several individual members producing local gusts of
nearly 70 mph. For these reasons, we opted to upgrade a portion of
the Wind Advisory to a High Wind Warning where confidence has
increased in warning-level impacts of numerous downed trees and
power outages. It must be stressed that winds will increase
abruptly at sunrise, going from simply breezy within the rain to
strong enough to down tree limbs.
The cold front will sweep across the area between 10 am and noon,
ushering in a modest wind shift toward the southwest. Anytime one
finds themselves within the warm sector of a rapidly deepening low
pressure system, they must watch out for surprise severe weather
events anytime of day and even with meager instability. High
resolution model guidance continues to advocate for a strongly force
band of showers along the cold front, which may locally augment wind
gusts. Given the literal bare-bones meager CAPE expected,
convective updrafts along the front will likely be of limited width
and strength. With this in mind, updrafts may very well get
ripped apart as they grow upward, limiting their overall
longevity and "sucking" power. As a result, the threat for a
surprise tornado event along the front appears to be low (<2%). If
more instability develops to sustain low-level updrafts than
currently expected, the threat for tornadoes would increase.
Sometimes, we can't tell whether we have enough instability until,
well, tornadoes start developing. At any rate, the most likely
scenario is the front sweeps through as an arcing band of showers
with locally higher wind gusts.
Behind the cold front, winds will remain strong as cold air
advection steepens low-level lapse rates and allows for mixing into
the strong wind field along the backside of the departing low
pressure system. Wind gusts of 45 to 55 mph thus appear poised to
continue through sunset, especially near the Illinois and Wisconsin
state line. After sunset, winds will quickly relax and skies will
clear, leading to a relatively cool night with lows in the low to
mid 40s. In spite of the passage of a strong fall storm system,
tomorrow will be surprisingly pleasant with mostly sunny skies and
above-average highs in the upper 50s to lower 60s. Winds will remain
breezy with gusts in the 25 to 30 mph range.
Borchardt
&&
.LONG TERM...
Issued at 320 AM CDT Sat Nov 5 2022
Sunday night through Friday...
The main highlights during the period include:
-Quiet weather with much above average temperatures during the
mid-week period.
-Potentially turning much colder later in the week into next
weekend following a strong cold frontal passage.
The period looks to start Monday on the cool side (at least
relative to what we have been lately) following the passage of a
cold front Sunday night. Winds are expected to turn northeasterly
during the day Monday as a large surface ridge of high pressure
builds into the Great Lakes region. This will result in cooler high
temperatures Monday, with readings expected to be in the low to
mid 50s north, to near 60 far south.
This cool down will be short lived though as upper level height
rises ramp up quickly over the Great Lakes region Monday night
into Tuesday in response to another large northern Pacific trough
digging in over the western CONUS. The associated southerly low-
level wind response to this larger scale pattern shift will in
turn support a return to unseasonably mild conditions, at least
for a day or two. Currently it looks like Wednesday, and
potentially Thursday could be the warmest days, with highs well
into the 60s.
Later in the week model and ensemble forecast guidance support
the northeastward ejection of a significant upper level impulse
across the Rockies and the development of a strong area of low
pressure over the northern Plains. There are signs that as this
storm system moves northeastward into south central Canada and
intensifies that it will drive a strong cold front southeastward
across our area sometime around Thursday of next week. In the wake
of this front, a much colder airmass (winter-like) may then spill
over our area in the wake of this front for the end of the week
and next weekend.
KJB
&&
.AVIATION...
For the 06Z TAFs...
Low pressure over western Missouri early this morning will undergo
rapid intensification as it races northward into eastern IA by
daybreak, then into WI into early this afternoon. This storm
system will produce several aviation weather hazards today. These
include:
* Increasingly gusty south winds overnight, with surface gusts of
topping 35 kt at times.
* Strong Low-Level Wind Shear (LLWS) overnight, with 60+ kt of
flow at 1,500 feet AGL.
* Low MVFR CIGs with a period of showers overnight.
* Even stronger winds during the day today, with gusts of 45+ kt
likely.
* Fast moving line of low topped convective showers with a cold
frontal passage late this morning (may produce locally stronger
wind gusts in excess of 50 kt briefly).
While the showers and lower MVFR CIGs will be of some concern
today, by far the most significant aviation weather concern today
revolves around the strong winds expected. Southerly winds are
already occasionally gusting in excess of 35kt, and these winds
will only continue to strengthen over the next several hours
overnight. Very strong winds, (nearing 60 kt) are currently being
sampled around 1,000 ft AGL on the KLOT VAD wind profile, which
suggests that strong low-level wind shear is ongoing, and will
continue to be a significant concern into this morning.
Southerly surface wind gusts are likely to begin to top 40 kt
around, or shortly after daybreak today in advance of a fast
moving cold front. This front is expected to sweep across the
area in the 16 to 17z timeframe, and signs continue to point to
a fast moving narrow band of low-topped showers accompanying its
passage later this morning. While these showers will not
necessarily produce lightning, their convective nature will
allow them to easily drag down some very strong winds from aloft.
As such, we could see a brief period of 50+ kt gusts as this line
of showers along the front races eastward later this morning. I
have added a mention for these locally stronger winds in the
tempo group for showers in the 16 to 17z hour for the main Chicago
area terminals.
After the front races through the area around, or just prior to
midday, winds will shift southwesterly and remain quiet strong,
with gusts around 45 kt, through the remainder of the afternoon.
Expect the winds to ease significantly this evening with sunset.
KJB
&&
.MARINE...
Issued at 250 AM CDT Sat Nov 5 2022
A Storm Warning remains in effect for the Illinois and Indiana
nearshore waters through 7 PM CDT. While the Storm Warning will be
in effect through much of the day, the period during which storm-
force gusts in excess of 50 kt are most likely will take place
from daybreak to noon. Thereafter, wind gusts will range from 40
to 50 kt before subsiding quickly toward sunset.
Borchardt
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning...ILZ006-ILZ013-ILZ021-ILZ023-ILZ032-ILZ033-
ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until 7 PM
Saturday.
Wind Advisory...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-ILZ012-
ILZ019-ILZ020 until 7 PM Saturday.
IN...High Wind Warning...INZ001-INZ002-INZ010-INZ011-INZ019 until 7
PM Saturday.
LM...Small Craft Advisory...nearshore waters until 7 AM Saturday.
Storm Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
Saturday to 7 PM Saturday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Nov 5, 1:31 AM CST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
231 AM CDT Sat Nov 5 2022
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-060745-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
231 AM CDT Sat Nov 5 2022 /331 AM EDT Sat Nov 5 2022/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Significant Non Thunderstorm Wind Risk.
DISCUSSION...
Strong winds will develop rapidly toward daybreak and persist
through sunset. Peak gusts of 45 to 55 are expected areawide
throughout the day with a period of 55 to 60 mph gusts along and
east of Interstate 55 this morning. Prepare for downed tree limbs
and scattered power outages, especially along and east of
Interstate 55.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be necessary through tonight.
LMZ740>745-060745-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
231 AM CDT Sat Nov 5 2022
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Storm force winds and or extremely hazardous waves.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday through Tuesday...
Hazardous conditions for small craft are likely.
Borchardt
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago
Event by event
22 thunderstorm wind, 17 high wind, 2 tornado. Local standard time, as filed.
High Wind, La Salle
- When
- November 5, 3:00 AM CST to 3:15 AM CST
- Where
- La Salle forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
A tree was blown down on Dee Bennett Road and another tree was blown down along Route 52, both in LaSalle County.
High Wind, Central Cook County
- When
- November 5, 3:30 AM CST to 4:30 AM CST
- Where
- Central Cook County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.895, -87.646 (the zone’s center; the record gives no point)
High winds developed in the early morning hours of November 5th blowing down trees, tree limbs and a light pole in Chicago. At least two cars were damaged by falling trees.
High Wind, Iroquois
- When
- November 5, 6:41 AM CST
- Where
- Iroquois forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.747, -87.824 (the zone’s center; the record gives no point)
A photo of a large tree blown down in a yard in Beaverville was shared on social media.
High Wind, Du Page
- When
- November 5, 8:09 AM CST
- Where
- Du Page forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.852, -88.086 (the zone’s center; the record gives no point)
A membrane roof was lifted off a building on Chase Avenue in Downers Grove. A heating unit was then twisted and damaged after the roof was compromised. Gutters which became loose, were blown down the street.
High Wind, McHenry
- When
- November 5, 8:30 AM CST
- Where
- McHenry forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.324, -88.452 (the zone’s center; the record gives no point)
A large tree was blown down on Queen Anne Road northeast of Woodstock.
Thunderstorm Wind, Lee
- When
- November 5, 8:54 AM CST
- Where
- Lee County, 1.07 mi N of Dixon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.855, -89.482
A tree limb damaged a power line in the 500 block of East Bradshaw Street.
Thunderstorm Wind, La Salle
- When
- November 5, 9:17 AM CST
- Where
- La Salle County, 0.99 mi W of Matthiessen State Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.301, -89.039
Several large trees were blown down across Ed Hand Highway, south of Route 71. One of the trees fell onto the engine hood of a car, jamming the driver door near Tip Avenue. The driver was not injured.
High Wind, Northern Cook County
- When
- November 5, 9:30 AM CST
- Where
- Northern Cook County forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.895, -87.646 (the zone’s center; the record gives no point)
A large section of roofing was blown off an apartment building at the Willow Crossing Apartment complex in Elk Grove Village. Large pieces of the roof fell onto at least two cars. Dozens of residents of the building were evacuated but no injuries were reported.
Thunderstorm Wind, Winnebago
- When
- November 5, 9:39 AM CST
- Where
- Winnebago County, (Rfd) Rockford Airport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.200, -89.100
Thunderstorm Wind, Winnebago
- When
- November 5, 9:44 AM CST
- Where
- Winnebago County, 0.7 mi WSW of Loves Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.317, -89.063
Power lines were blown down on Grand Boulevard.
Thunderstorm Wind, Ogle
- When
- November 5, 9:50 AM CST to 10:20 AM CST
- Where
- Ogle County, 1.25 mi NE of Hazelhurst to 1.09 mi S of Monroe Center
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.973, -89.664
Numerous reports of tree damage and power lines blown down were received from Ogle County.
High Wind, Iroquois
- When
- November 5, 9:55 AM CST
- Where
- Iroquois forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.747, -87.824 (the zone’s center; the record gives no point)
The roof of a funeral home on Oak Street in Watseka was damaged when high winds lifted the awning and pushed on the wall of the building. The parapet wall on the main roof was damaged. No injuries were reported.
High Wind, Kankakee
- When
- November 5, 10:00 AM CST
- Where
- Kankakee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.138, -87.862 (the zone’s center; the record gives no point)
A photo shared on social media showed a portion of the west wall of a brick building that collapsed at the corner of East Court Street and St. Joseph Avenue.
Thunderstorm Wind, Boone
- When
- November 5, 10:00 AM CST to 10:20 AM CST
- Where
- Boone County, 4.05 mi W of Belvidere to 3.1 mi NNE of Garden Prairie
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.240, -88.928
Tree damage and power lines blown down were reported across many areas of Boone County.
Tornado, Kendall
- When
- November 5, 10:06 AM CST to 10:07 AM CST
- Where
- Kendall County, 0.4 mi ESE of Little Rock to 0.41 mi E of Little Rock
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 100 yd
- Continued into
- Kane, Il (LOT)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.717, -88.573
A tornado with peak winds of 80 mph touched down just south of Galena Road near Little Rock and moved north crossing into Kane County. Sporadic tree and power line damage occurred along its path.
Tornado, Kane
- When
- November 5, 10:07 AM CST to 10:10 AM CST
- Where
- Kane County, 2.99 mi SSW of Big Rock to 0.51 mi N of Big Rock
- Rating
- EF0
- Path length
- 3.5 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.720, -88.572
A tornado with peak winds of 80 mph touched down near Little Rock in Kendall County and moved north into Kane County. The tornado produced sporadic tree and power line damage along its path. Roof damage occurred to a barn near Jericho Road. The tornado moved across parts of northwest Big Rock and lifted just north of Route 30.
Thunderstorm Wind, Kane
- When
- November 5, 10:09 AM CST
- Where
- Kane County, Big Rock
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.760, -88.550
Numerous trees and power lines were blown down near Big Rock.
Thunderstorm Wind, Kendall
- When
- November 5, 10:11 AM CST
- Where
- Kendall County, 1.87 mi N of Yorkville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.667, -88.450
A photo shared on social media showed siding that had been torn off of a house.
Thunderstorm Wind, Kane
- When
- November 5, 10:21 AM CST to 10:24 AM CST
- Where
- Kane County, 2 mi WSW of Aurora to 2 mi ENE of Aurora
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.749, -88.356
There were multiple reports of tree and power line damage in the Aurora area. Some of the more significant reports included a 40 inch diameter Locust tree uprooted on Kennsington; a 36 inch diameter tree uprooted on West Downer; two 30 inch diameter trees snapped at the trunk, one on Havenshire Road and the other on Legacy; a 26 inch diameter tree uprooted on East Galena and a 20 inch diameter tree uprooted at Broadway and Washington.
Thunderstorm Wind, McHenry
- When
- November 5, 10:30 AM CST to 10:55 AM CST
- Where
- McHenry County, Marengo to McHenry
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.250, -88.600
Several trees and power lines were blown down across McHenry County.
Thunderstorm Wind, Du Page
- When
- November 5, 10:32 AM CST
- Where
- Du Page County, (Dpa) Dupage Airport
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.900, -88.250
Thunderstorm Wind, Will
- When
- November 5, 10:42 AM CST
- Where
- Will County, 0.75 mi WNW of Manhattan
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.422, -87.994
A wind gust to 75 mph was measured near Tyndall Court.
Thunderstorm Wind, Du Page
- When
- November 5, 10:43 AM CST
- Where
- Du Page County, 0.51 mi E of Carol Stream
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.910, -88.120
A one foot diameter evergreen tree was snapped and blown onto a house.
Thunderstorm Wind, Will
- When
- November 5, 10:44 AM CST
- Where
- Will County, 1 mi ENE of Manhattan
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.425, -87.962
Photos showed at least three utility poles leaning toward the northeast.
Thunderstorm Wind, McHenry
- When
- November 5, 10:45 AM CST to 10:46 AM CST
- Where
- McHenry County, 1.1 mi W of Crystal Lake to 1.46 mi ENE of Crystal Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.238, -88.341
About a dozen reports of wind damage were received from the Crystal Lake area, including at least one large tree that fell onto a garage.
Thunderstorm Wind, Cook
- When
- November 5, 10:50 AM CST
- Where
- Cook County, 0.69 mi N of Roselle
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.990, -88.080
A wind gust to 80 mph was measured with a handheld anemometer near Roselle.
High Wind, La Salle
- When
- November 5, 10:55 AM CST to 11:05 AM CST
- Where
- La Salle forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
A box truck was blown off the road at N 32nd Street and Route 251. Another truck was blown off the road at N 25th Street and Route 251. The LaSalle County health department trailer was also blown over.
Thunderstorm Wind, Cook
- When
- November 5, 10:59 AM CST
- Where
- Cook County, (Ord) Chicago O'Hare Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.980, -87.900
Thunderstorm Wind, Cook
- When
- November 5, 11:15 AM CST
- Where
- Cook County, 0.39 mi SSW of Lincoln Square
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.965, -87.694
Several tree limbs 4 to 6 inches in diameter were blown down in the 2600 block of West Wilson Avenue.
Thunderstorm Wind, Cook
- When
- November 5, 11:15 AM CST
- Where
- Cook County, 0.7 mi ESE of Ravenswood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.965, -87.668
A three foot diameter tree was blown down in the 1500 block of West Wilson Avenue.
Thunderstorm Wind, Cook
- When
- November 5, 11:16 AM CST
- Where
- Cook County, 0.63 mi NNE of Lakeview
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.949, -87.657
A tree two to three feet in diameter was blown down onto two cars in the 3700 block of Clifton Avenue.
Thunderstorm Wind, Lake
- When
- November 5, 11:17 AM CST
- Where
- Lake County, (Ugn) Waukegan Airport
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.420, -87.870
Thunderstorm Wind, Cook
- When
- November 5, 11:20 AM CST
- Where
- Cook County, 0.98 mi E of Uptown
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.969, -87.631
A wind gust to 60 mph was measured at the Montrose Harbor Light.
High Wind, Du Page
- When
- November 5, 12:54 PM CST
- Where
- Du Page forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.852, -88.086 (the zone’s center; the record gives no point)
A wind gust to 60 mph was measured at the DuPage Airport.
High Wind, Lake
- When
- November 5, 1:08 PM CST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
A wind gust to 58 mph was measured at the Waukegan Airport.
High Wind, Central Cook County
- When
- November 5, 1:14 PM CST
- Where
- Central Cook County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.895, -87.646 (the zone’s center; the record gives no point)
A wind gust to 59 mph was measured at Chicago Midway Airport.
High Wind, Du Page
- When
- November 5, 1:26 PM CST
- Where
- Du Page forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.852, -88.086 (the zone’s center; the record gives no point)
A wind gust to 62 mph was measured at the DuPage Airport.
High Wind, Kane
- When
- November 5, 1:43 PM CST
- Where
- Kane forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.939, -88.429 (the zone’s center; the record gives no point)
A wind gust to 61 mph was measured at the Aurora Municipal Airport.
High Wind, Eastern Will County
- When
- November 5, 2:00 PM CST
- Where
- Eastern Will County forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.445, -87.979 (the zone’s center; the record gives no point)
A photo shared on social media showed a large healthy tree, likely two feet in diameter snapped at its base near Parker Road and 143rd Street near Homer Glen.
High Wind, Lake
- When
- November 5, 2:34 PM CST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
A wind gust to 58 mph was measured at the Waukegan Airport.
High Wind, Northern Cook County
- When
- November 5, 4:57 PM CST
- Where
- Northern Cook County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.895, -87.646 (the zone’s center; the record gives no point)
A wind gust to 59 mph was measured at the Chicago Executive Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, November 5 to 6, 20221 death · 1 injured · $75,000 · 58 kt wind · 36 events
- Winter Weather in Minnesota, November 5 to 6, 20221 death · $18,000 · 1 event
- Marine Strong Wind in Lake Erie, November 5, 20221 death · 1 event
- High Wind in Indiana, November 5, 20221 injured · $87,000 · 56 kt wind · 10 events
- Damaging Winds in Wisconsin, November 5, 2022$98,000 · 50 kt wind · 12 events
- High Wind and Strong Wind in Wisconsin, November 5, 2022$80,000 · 53 kt wind · 8 events
- Strong Wind in Kentucky, November 5, 2022$31,000 · 22 events
- Strong Wind in Illinois, November 5, 2022$27,000 · 19 events
- Heavy Rain in Kansas, November 5, 202230 events
- Damaging Winds and High Wind in Illinois, November 5, 202259 kt wind · 21 events
- High Wind in Montana, November 5 to 7, 202265 kt wind · 17 events
- High Wind in Montana, November 5 to 6, 202270 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062667, 1062683, 1062670, 1062733, 1062652, 1062522, 1062523, 1062654, 1062525, 1062527, 1062728, 1062656, 1062678, 1062726, 1062697, 1062698, 1062529, 1062714, 1062734, 1062537, 1062530, 1062539, 1062538, 1062701, 1062727, 1062540, 1062731, 1062541, 1062554, 1062557, 1062558, 1062550, 1062551, 1062566, 1062569, 1062564, 1062565, 1062571, 1062649, 1062570, and more.